MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- CT SOMATOM SCOPE POWER (DE); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH- CT SOMATOM SCOPE POWER (DE); SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10046799
Medical Device Problem Codes Defective Component (2292); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom scope power ct system.During system calibration without any patient involvement, the gantry rotation belt broke apart.As a result, it pushed the plexi-ring out of its holder and the belt came out of the gantry.There is no report of impact to the state of health of any patient or user involved, however, it cannot be excluded that this situation could have led to any injuries if a patient would have been on the table.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A siemens service engineer has repaired the ct scanner and returned the broken parts for investigation.A supplemental report will be filed upon completion of the material investigation.
 
Additional Manufacturer Narrative
Siemens healthineers conducted a thorough investigation of the reported event.The technical investigation of the belt showed many small cracks on the ribs of the belt.These are signs of ageing and are due to thermo-oxidative processes caused by the influence of temperature and oxygen.A change in the material structure due to ageing processes is usually associated with a negative change in the mechanical properties.This probably also led to the fracture in the present case.The belt became torn due to natural material aging.Currently the belt is checked during regular maintenance and if aging is detected, the belt must be replaced.To enable service personnel for better detection of aging signs in future, the service instruction will be improved including more pictures of samples.: corrected data h7: repair and inspection were checked in the initial report submitted on may 21, 2023.These selections were checked in error.There was no remedial action initiated for the complaint event.

Brand Name
SOMATOM SCOPE POWER (DE)
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- CT
siemensstr. 1- or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key16585371
Report Number3004977335-2023-64740
Device Sequence Number1688329
Product Code JAK
UDI-Device Identifier04056869013053
UDI-Public04056869013053
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10046799
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown